MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Codes Unsealed Device Packaging (1444); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was received on (b)(6) 2021.It was reported that the stent arrived in the facility with a hole in the package and the sterile barrier was compromised.There were no patient involvement and this device was not used in a procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device code a020503 captures the reportable event of device contaminated.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the device returned in its sealed pouch.The heat seal runs throughout entire length of the pouch without any breakage.The pouch and label are torn.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; visual assessment identified the pouch and label torn.It is most likely that handling and manipulation of the device during transport/storage could have contributed with the event, from the evidence observed on the device, it can be determined that an something was rubbed against the product which resulted in tearing the package and label.Review and analysis of all available information indicated that the root cause of the problems found is cause traced to transport/storage due to problems traced to the inappropriate transport or storage of the device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11672005
Report Number3005099803-2021-01645
Device Sequence Number2982340
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberM00534320
Device Catalogue Number3432
Device Lot Number0026891641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1